Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 3, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 14, 2016, 2:07 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 15, 2016, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 2:07 PM EDT (18:07 UTC)
- In effect from
- Apr 15, 2016, 3:00 AM EDT
- Expired
- Apr 15, 2016, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 130 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS71 KCTP 141807 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 207 PM EDT THU APR 14 2016 PAZ036-057-059-063>066-150215- /O.NEW.KCTP.FR.Y.0003.160415T0700Z-160415T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 207 PM EDT THU APR 14 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...LOWS IN THE MID 30S. ISOLATED SPOTS MAY GET DOWN TO FREEZING. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
1 follow-up statement
523 WWUS71 KCTP 150202 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1002 PM EDT THU APR 14 2016 PAZ036-057-059-063>066-151200- /O.CON.KCTP.FR.Y.0003.160415T0700Z-160415T1200Z/ FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY... LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER 1002 PM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 14, 9:11 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 14, 9:11 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 911 AM EDT THU APR 14 2016 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK AND WEEKEND...MAINTAINING FAIR WEATHER AND MODERATING TEMPERATURES. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... HIGH PRESSURE. DRY NE FLOW. HIGH PRESSURE IN CONTROL. WITH EASTERLY FLOW A FEW CU MIGHT DEVELOP OVER THE SE THIS AFTERNOON. THAT WOULD BE THE ONLY NOTEWORTHY TIDBIT. MAXES WILL BE 55 TO 60 FOR MOST OF THE AREA...MAYBE A TINY BIT WARMER IN THE EASTERN VALLEYS. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM FRIDAY/... BLOCKING PATTERN ALOFT WILL MAINTAIN CLEAR SKY/LIGHT WIND/SUBSIDENCE/ DRY AIR FOR CENTRAL PA TONIGHT AND FRIDAY. GOING MIN TEMPS WOULD LEAD TO SOME PATCHY FROST IN THE SE AGAIN TONIGHT. WILL THINK ABOUT ANOTHER ADVY FOR THEN LATER TODAY AFTER COLLABORATION. MODERATION AT 850 MB WILL TRANSLATE INTO MILDER MINS AND MAXES...WITH AFTERNOON HIGHS FRIDAY LIKELY CRACKING 60F FOR ALL BUT THE HIGHER ELEVATIONS OF THE ALLEGHENIES. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE LARGE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD THROUGH FRIDAY AND THE WEEKEND. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK... PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER. TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK AND INTO THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE IN STORE FOR SUNDAY AND MONDAY. HAVE UPDATED POPS AND WEATHER AS THE NEXT SYSTEM SHOULD MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THE LONG RANGE ENSEMBLES AND OPERATIONAL RUNS ARE IN FAIR AGREEMENT ON THE TRACK...HOWEVER THE LOW LEVELS ARE FAIRLY DRY...SO HAVE ONLY SLIGHT CHANCE POPS. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL KEEP LIGHT WINDS AND MAINLY CLEAR SKIES ACROSS THE REGION THROUGH THE END OF THE WEEK. AIRMASS TOO DRY FOR FOG...THUS VFR CONDITIONS WILL PREVAIL. ONLY A FEW DIURNAL CU ARE POSSIBLE IN THE SE THIS AFTN AND IN THE CENTYRAL MTNS ON FRIDAY. OUTLOOK... SAT-MON...VFR/NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DANGELO SHORT TERM...DEVOIR LONG TERM...CERU AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Apr 14, 2:07 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 207 PM EDT THU APR 14 2016 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-056-058-151815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 207 PM EDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-057-059-063>066-151815- FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 207 PM EDT THU APR 14 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:33 PM EDT | Freeze Warning | CTP | Adams, Lancaster, York | 10 hr |
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.